Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 37, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 10, 2012, 7:09 PM CDT. It took effect at Jul 10, 2012, 10:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2012, 7:09 PM CDT (00:09 UTC)
- In effect from
- Jul 10, 2012, 10:00 PM CDT
- Expired
- Jul 11, 2012, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
023 WHUS74 KBRO 110009 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 709 PM CDT TUE JUL 10 2012 ...BAY CALMS BUT WINDS ON THE GULF PERSIST... .WINDS HAVE DECREASED THIS EVENING...BUT MARGINAL CONDITIONS WILL CONTINUE...ESPECIALLY ON THE GULF...AND A SLIGHT NOCTURNAL INCREASE WILL PUSH WINDS TO AROUND 20 KNOTS OVERNIGHT. GMZ150-155-110900- /O.EXP.KBRO.SC.Y.0036.000000T0000Z-120711T0000Z/ /O.NEW.KBRO.SC.Y.0037.120711T0300Z-120711T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 709 PM CDT TUE JUL 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. * WINDS AND WAVES: WINDS AROUND 20 KNOTS WILL CONTINUE. SEAS WILL BE 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-110115- /O.EXP.KBRO.SI.Y.0045.000000T0000Z-120711T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 709 PM CDT TUE JUL 10 2012 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. $$ GMZ170-175-110900- /O.NEW.KBRO.SC.Y.0037.120711T0300Z-120711T0900Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 709 PM CDT TUE JUL 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. * WINDS AND WAVES: WINDS AROUND 20 KNOTS WILL CONTINUE. SEAS WILL BE 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
820 WHUS74 KBRO 110908 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 408 AM CDT WED JUL 11 2012 ...WINDS AND SEAS TO LOWER TODAY... .SOUTH TO SOUTHEAST WINDS TO LOWER THIS MORNING AS LOW PRESSURE INLAND WEAKENS WITH THE TEMPERATURE GRADIENT NOT EXPECTED TO BE AS STRONG BETWEEN THE COOLER GULF WATERS AND THE WARMER INLAND AREAS. MARINERS SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE AFTERNOON. GMZ150-155-170-175-111015- /O.EXP.KBRO.SC.Y.0037.000000T0000Z-120711T0900Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 408 AM CDT WED JUL 11 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. MARINERS OF SMALL CRAFT SHOULD EXERCISE CAUTION WITH SOUTHEAST TO SOUTH WINDS OF 15 TO 20 KNOTS AND SEAS RANGING FROM 3 TO 5 FEET. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 1:43 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jul 10, 1:43 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
143 PM CDT TUE JUL 10 2012
CORRECTED TO INCLUDE UPDATED SHORT TERM SECTION
.SHORT TERM/TONIGHT THROUGH WEDNESDAY NIGHT/...
A WEAK SHORTWAVE ALONG THE TEXAS COASTLINE WILL STRETCH SOUTH OVER
THE RIO GRANDE VALLEY THROUGH THE REST OF THE DAY. THIS WILL
CONTINUE TO INCREASE SHOWERS AND THUNDERSTORM THIS EVENING OVER THE
NORTHERN SECTION OF THE CWA. A SURFACE LOW WILL MAINTAIN SOUTHERLY
WINDS FOR THE REST OF THE EVENING AND CONTINUE THROUGH THE NIGHT.
DUE TO THIS SOUTHERLY FLOW CONVECTION IS BEING LIMITED ACROSS THE
SOUTHERN SECTION OF THE CWA. LEFT 20 TO 30 PERCENT POPS FOR THE
LOWER VALLEY AT THIS TIME SINCE OUTFLOW BOUNDARY FROM CONVECTION UP
NORTH MAY INITIATE SHOWER ACTIVITY FURTHER SOUTH. PRESSURE GRADIENT
WILL REMAIN STRONG THROUGH THE NIGHT ALLOWING SOUTHERLY FLOW TO
REMAIN STRONG WITH GUSTY WINDS BETWEEN 20 TO 25 MPH. WEDNESDAY...
SOUTHERLY WINDS WILL LOWER AFTER 15Z BETWEEN 15 TO 20 MPH WITH
CONVECTION INCREASING ACROSS THE VALLEY AS THE CENTER OF THE LOW
PRESSURE SET IN PLACE SOUTH TEXAS. HIGH TEMPERATURES WILL BE
A LITTLE LOWER COMPARED TO THE LAST FEW DAYS DUE TO CONVECTION AND
MOSTLY CLOUDY SKIES.
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A FAIRLY STEADY WEATHER PATTERN APPEARS TO BE IN STORE FOR MUCH OF
THE LONG TERM PERIOD. AT THE ONSET THE AREA WILL SIT AT THE BASE OF
A SLOWLY BUILDING UPPER TROUGH/LOW IN BETWEEN TWO FAIRLY STRONG
CENTERS OF HIGH PRESSURE OVER THE SOUTHWESTERN US AND OFF THE EAST
COAST OF FLORIDA. THIS KEEPS ANY SUBSTANTIAL UPPER SUBSIDENCE AND
SUBSEQUENT TEMPERATURE INVERSION FROM GETTING SET UP AND SHOULD AT
LEAST NOT PROVIDE A HOSTILE ENVIRONMENT FOR CONVECTIVE DEVELOPMENT.
GFS/ECMWF ON THURSDAY APPEAR TO BEHAVE MORE LIKE THE UPPER
DIVERGENCE/LARGE SCALE ASCENT PROVIDES A SURFACE TROUGH TO FORCE
MORE WIDESPREAD CONVECTIVE DEVELOPMENT AND THE 12Z MEX GUIDANCE
RESPONDS IN KIND RAMPING POPS UP FOR THIS PERIOD. HOWEVER THE NAM
SHOWS MORE OF A SYNOPTIC SOUTHEASTERLY WIND GRADUALLY SHIFTING MORE
EASTERLY WITH MORE OF A TYPICAL LEE TROUGH SET UP. GIVEN THE
APPARENT WEAKNESS OF THE UPPER TROUGH FAVOR THE NAM SOLUTION AND THE
OFFICIAL FORECAST IS CLOSER TO THE 12Z MET NUMBERS BUT IF THE UPPER
LOW PROVES TO BE A LITTLE STRONGER MORE WIDESPREAD SHRA/TSRA WOULD
BE POSSIBLE WITH PWAT VALUES IN THE 1.7 TO 2.0 INCH
RANGE...ESPECIALLY ON FRIDAY. EXPECT THOUGH IN ACTUALITY WE WILL SEE
MORE SCATTERED COASTAL SHOWERS AND AFTERNOON SEABREEZE CONVECTION
THAT WILL PUSH FURTHER WESTWARD AND HAVE BETTER COVERAGE IN DEEPER
LOW MOISTURE ON FRIDAY.
SUNDAY THROUGH TUESDAY AN UPPER LOW MEANDERS INTO THE EASTERN GULF
OF MEXICO AND STEADILY WEAKENS. THIS IS INDICATED RELATIVELY WELL ON
BOTH THE GFS AND ECMWF OUTPUT. SUSPECT THIS WILL WEAKEN THE SURFACE
RIDGING INFLUENCE SLIGHTLY AND LESSEN OUR WINDS FOR THIS PERIOD AND
POSSIBLY KINK OUR MOISTURE SUPPLY SLIGHTLY. AS A RESULT STUCK WITH
MORE SLIGHT CHANCE TSRA/SHRA WORDING IN THIS PERIOD RIGHT ALONG THE
FAVORED SEABREEZE AREAS...WITH A MENTION OF SCHC SHRA/TSRA ON THE
COASTAL WATERS AS WELL DURING FAVORED PERIODS.
TEMPERATURES WILL WARM AND FAIRLY SEASONABLE...WITH AFTERNOON HIGHS
LIKELY MODERATED...IN SOME SENSE OF THE WORD...ON FRIDAY AND
SATURDAY NEAR THE COAST WITH MORE ONSHORE FLOW AND A STRONGER
ADVANCING SEABREEZE AND THE SUBSEQUENT CONVECTIVE POSSIBILITIES.
&&
.MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...
SOUTHERLY WINDS REMAIN STRONG THROUGH THE DAY AND INTO TONIGHT AS
PRESSURE GRADIENT STRENGTHEN. THIS WILL KEEP STRONG WINDS TONIGHT
LOWERING INTO TOMORROW MORNING. EXPECT SEAS TO BUILD WITH THIS
SOUTHERLY FLOW BETWEEN 4 TO 6 FEET. THERE IS A SMALL CRAFT ADVISORY
WILL LIKELY BE EXTENDED THROUGH TOMORROW FOR THE OFFSHORE WATERS.
CONDITIONS WILL BE MARGINAL FOR THE LAGUNA MADRE AT THIS TIME.
.THURSDAY THROUGH SATURDAY....
AN AREA OF LOW PRESSURE OVER NORTHEASTERN MEXICO WILL LIKELY KEEP
MODERATE WINDS IN PLACE THURSDAY THROUGH SATURDAY OVER THE GULF
COASTAL WATERS. SEAS SHOULD BE GENERALLY MODERATE. SMALL CRAFT
EXERCISE CAUTION CONDITIONS ARE POSSIBLE THURSDAY AND FRIDAY...WITH
THE STRONGEST WINDS EXPECTED FOR NOW ON FRIDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...67-TORRES
LONG TERM...68-GIBBS
UPPER AIR/GRAPHICAST...MARTINEZHazardous weather outlook, Jul 10, 8:14 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 814 AM CDT TUE JUL 10 2012 TXZ248>257-111315- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 814 AM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-111315- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 814 AM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY CONDITIONS FOR WINDS OVER THE LAGUNA MADRE AND THE GULF WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:15 PM CDT | Areal Flood Advisory | BRO | Zapata | 90 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.